Case Reports
Journal Article
Add like
Add dislike
Add to saved papers

Talc emboli and macular ischemia in intravenous drug abuse.

A patient with decreased visual acuity had small, glistening white particles that were scattered over both posterior poles. Monochromatic fundus photography revealed ghost vessels and intraluminal particulate matter in small retinal vessels. Fluorescein angiography demonstrated nonperfusion of small arterioles and macular capillaries. The patient admitted to multiple intravenous injections of crushed methylphenidate (Ritalin) hydrochloride tablets, which contain talc 18 months prior to examination. To our knowledge, visual loss and irreversible macular ischemia from talc emboli have not been previously documented.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app